Alert archive / Texas / River Flood Warnings in 2026

River Flood Warning 2, NWS Lake Charles, LA

January 28, 2026Newton County, Orange County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jan 28, 2026, 9:44 PM CST for Newton County, Orange County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana. It took effect at Jan 30, 2026, 6:00 PM CST. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Jan 28, 2026, 9:44 PM CST (03:44 UTC)
In effect from
Jan 30, 2026, 6:00 PM CST
Expired
Feb 2, 2026, 7:46 AM CST
In force
62 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River at Deweyville (DWYT2).

Action stage
23 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

148 
WGUS44 KLCH 290344
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
944 PM CST Wed Jan 28 2026

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-300345-
/O.NEW.KLCH.FL.W.0002.260131T0600Z-260202T1200Z/
/DWYT2.1.DR.260131T0600Z.260131T1800Z.260202T0000Z.NO/
944 PM CST Wed Jan 28 2026

...FLOOD WARNING FOR A DAM RELEASE IN EFFECT FROM LATE FRIDAY NIGHT 
TO MONDAY MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...From late Friday night to Monday morning.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 8:45 PM CST Wednesday the stage was 22.8 feet.
  - Forecast...The river is expected to rise above flood stage
    early Saturday morning to a crest of 24.1 feet early Saturday
    afternoon. It will then fall below flood stage Sunday
    evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 am CST)    
Location    Stg   Stg   Day/Time     Fri   Sat   Sun          

Sabine River
Deweyville  24.0  22.8  Wed 8 pm CST 23.7  24.0  24.1         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Stigger/87
8 follow-up statements
853 
WGUS84 KLCH 291938
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
138 PM CST Thu Jan 29 2026

...The Flood Warning is extended for the following rivers in Texas...
Louisiana...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-301945-
/O.EXT.KLCH.FL.W.0002.260131T1200Z-260202T1800Z/
/DWYT2.1.DR.260131T1200Z.260131T1800Z.260202T0600Z.NO/
138 PM CST Thu Jan 29 2026

...FLOOD WARNING FOR A DAM FLOODGATE RELEASE NOW IN EFFECT FROM 
SATURDAY MORNING TO EARLY MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...From Saturday morning to early Monday afternoon.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 12:45 PM CST Thursday the stage was 23.3 feet.
  - Forecast...The river is expected to rise above flood stage
    Saturday morning to a crest of 24.1 feet early Saturday
    afternoon. It will then fall below flood stage early Monday
    morning.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 pm CST)    
Location    Stg   Stg   Day/Time     Fri   Sat   Sun          

Sabine River
Deweyville  24.0  23.3  Thu 12 pm CS 23.8  24.1  24.1         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

TPS
869 
WGUS84 KLCH 300301
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
901 PM CST Thu Jan 29 2026

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-310315-
/O.EXT.KLCH.FL.W.0002.260131T0600Z-260202T0600Z/
/DWYT2.1.DR.260131T0600Z.260131T1800Z.260201T1800Z.NO/
901 PM CST Thu Jan 29 2026

...FLOOD WARNING FOR A DAM RELEASE NOW IN EFFECT FROM LATE FRIDAY 
NIGHT TO EARLY MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...From late Friday night to early Monday morning.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 7:45 PM CST Thursday the stage was 23.5 feet.
  - Forecast...The river is expected to rise above flood stage
    early Saturday morning to a crest of 24.1 feet early Saturday
    afternoon. It will then fall below flood stage early Sunday
    afternoon.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 am CST)    
Location    Stg   Stg   Day/Time     Sat   Sun   Mon          

Sabine River
Deweyville  24.0  23.5  Thu 7 pm CST 24.0  24.1  23.5         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Stigger/87
739 
WGUS84 KLCH 301346
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
746 AM CST Fri Jan 30 2026

...The Flood Warning is extended for the following rivers in Texas...
Louisiana...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-311600-
/O.EXT.KLCH.FL.W.0002.260131T0000Z-260202T0900Z/
/DWYT2.1.DR.260131T0000Z.260201T0000Z.260201T2100Z.NO/
746 AM CST Fri Jan 30 2026

...FLOOD WARNING FOR A DAM FLOODGATE RELEASE NOW IN EFFECT FROM THIS 
EVENING TO EARLY MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...From this evening to early Monday morning.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 6:45 AM CST Friday the stage was 23.8 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 24.2 feet tomorrow evening. It
    will then fall below flood stage Sunday afternoon.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (6 am CST)     
Location    Stg   Stg   Day/Time     Sat   Sun   Mon          

Sabine River
Deweyville  24.0  23.8  Fri 6 am CST 24.1  24.2  23.5         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Rua
227 
WGUS84 KLCH 311330
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
730 AM CST Sat Jan 31 2026

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-011600-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-260202T1500Z/
/DWYT2.1.DR.260131T0622Z.260131T1800Z.260202T0300Z.NO/
730 AM CST Sat Jan 31 2026

...FLOOD WARNING FOR A DAM FLOODGATE RELEASE NOW IN EFFECT UNTIL 
LATE MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...Until late Monday morning.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 6:45 AM CST Saturday the stage was 24.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:45 AM CST Saturday was 24.1 feet.
  - Forecast...The river is expected to rise to a crest of 24.2
    feet this afternoon. It will then fall below flood stage late
    tomorrow evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (6 am CST)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Sabine River
Deweyville  24.0  24.1  Sat 6 am CST 24.2  23.6  22.1         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Rua
449 
WGUS84 KLCH 010358
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
958 PM CST Sat Jan 31 2026

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-020400-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-260202T1200Z/
/DWYT2.1.DR.260131T0622Z.260131T2145Z.260202T0000Z.NO/
958 PM CST Sat Jan 31 2026

...FLOOD WARNING FOR A DAM RELEASE NOW IN EFFECT UNTIL MONDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...Until Monday morning.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 8:45 PM CST Saturday the stage was 24.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM CST Saturday was 24.3 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow evening and continue falling to 17.4 feet Thursday
    evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 am CST)    
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.2  Sat 8 pm CST 23.7  22.4  20.5         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Stigger/87
245 
WGUS84 KLCH 011339
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
739 AM CST Sun Feb 1 2026

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-021200-
/O.CON.KLCH.FL.W.0002.000000T0000Z-260202T1200Z/
/DWYT2.1.DR.260131T0622Z.260131T2145Z.260202T0000Z.NO/
739 AM CST Sun Feb 1 2026

...FLOOD WARNING FOR A DAM FLOODGATE RELEASE REMAINS IN EFFECT UNTIL 
TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...Until tomorrow morning.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 6:45 AM CST Sunday the stage was 24.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:45 AM CST Sunday was 24.2 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 14.2 feet Friday
    morning.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (6 am CST)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.2  Sun 6 am CST 23.5  21.8  19.0         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Rua
778 
WGUS84 KLCH 020301
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
901 PM CST Sun Feb 1 2026

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

Additional information is available at www.weather.gov.

&&

LAC011-019-TXC351-361-021800-
/O.EXT.KLCH.FL.W.0002.000000T0000Z-260202T1800Z/
/DWYT2.1.DR.260131T0622Z.260131T2145Z.260202T0600Z.NO/
901 PM CST Sun Feb 1 2026

...FLOOD WARNING FOR A DAM FLOODGATE RELEASE NOW IN EFFECT UNTIL 
EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Sabine River near Deweyville.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 24.0 feet, Minor lowland flooding will occur.

* ADDITIONAL DETAILS...
  - At 7:45 PM CST Sunday the stage was 24.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM CST Sunday was 24.2 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 16.7 feet
    Friday evening.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 am CST)    
Location    Stg   Stg   Day/Time     Tue   Wed   Thu          

Sabine River
Deweyville  24.0  24.0  Sun 7 pm CST 22.8  20.9  18.6         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Jones
286 
WGUS84 KLCH 021346
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
746 AM CST Mon Feb 2 2026

...The Flood Warning is cancelled for the following rivers in 
Texas...Louisiana...

  Sabine River Near Deweyville

LAC011-019-TXC351-361-021500-
/O.CAN.KLCH.FL.W.0002.000000T0000Z-260202T1346Z/
/DWYT2.1.DR.260131T0622Z.260131T2145Z.260202T0541Z.NO/
746 AM CST Mon Feb 2 2026

...FLOOD WARNING FOR A DAM FLOODGATE RELEASE IS CANCELLED...

The Flood Warning is cancelled for
  the Sabine River Near Deweyville.

* ADDITIONAL DETAILS...
  - At 6:45 AM CST Monday the stage was 23.7 feet.
  - Forecast...The river is expected to fall to 18.1 feet
    Saturday morning.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (6 am CST)     
Location    Stg   Stg   Day/Time     Tue   Wed   Thu          

Sabine River
Deweyville  24.0  23.7  Mon 6 am CST 22.4  20.7  19.3         


&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378


$$

Rua

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 28, 6:36 PM CST, 3 hours 8 minutes earlier. Its key messages:

  • Very cold night time temperatures with readings near or below freezing along with some frost through tonight.
  • The airmass overhead will moderate some on Thursday along with an increase in moisture however best rain chances look to stay over the Gulf on Thursday into Friday morning.
  • A strong cold front will push through the region Friday with more arctic air surging in keeping temperatures well below normal along with hard freeze conditions and dangerous wind chills over the weekend.
Area forecast discussion, Jan 28, 6:36 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
636 PM CST Wed Jan 28 2026

...New AVIATION...

.KEY MESSAGES...

- Very cold night time temperatures with readings near or below
  freezing along with some frost through tonight.

- The airmass overhead will moderate some on Thursday along with an
  increase in moisture however best rain chances look to stay over
  the Gulf on Thursday into Friday morning.

- A strong cold front will push through the region Friday with more
  arctic air surging in keeping temperatures well below normal along
  with hard freeze conditions and dangerous wind chills over the
  weekend.

&&

.SHORT TERM...
(Today through Friday night)
Issued at 1119 AM CST Wed Jan 28 2026

Surface high pressure continues to dominate the northern Gulf Coast
this morning, resulting in another sunny but chilly start to our
Wednesday. Temperatures should warm up into the low to mid 50s this
afternoon beneath plenty of sunshine and light winds. Tonight,
another round of widespread frost along with some patchy fog will be
possible as winds become calm and skies remain clear, while temps
again dip to near or below freezing area-wide. Tomorrow,
temperatures moderate further with highs reaching into the mid 50s
to low 60s.

Tomorrow evening into Friday a weak shortwave moves across the Ark-
La-Tex followed by a more robust northern stream shortwave diving
out of Canada and into the Midwest. At the surface, low pressure and
a cold front move across the Southern Plains as another strong
Arctic high pressure ridge slides south out of Canada. The dry cold
front moves through the forecast area overnight Thurs, with winds
shifting NNW in its wake and becoming strong and gusty throughout
Friday. Offshore flow at the surface slowly advects a much colder
airmass into the region throughout Friday, with highs only reaching
into the mid 40s to low 50s. Friday night, temperatures plummet into
the mid 20s to near 30, while apparent temps bottom out in the teens
thanks to continuous strong northerly flow.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 1119 AM CST Wed Jan 28 2026

The arctic surface high pressure continues to to slowly settle into
the the Southern Plains on Saturday, eventually becoming situated
overhead by Sunday, while aloft the aforementioned northern stream
shortwave dives across the Ohio River Valley on Sat and towards the
Carolinas by Sunday, keeping a NWrly flow in place overhead. This
will bring about another period of dangerously cold temperatures
through the weekend. Highs only warm into the mid 30s to low 40s on
Sat, while overnight lows plummet into the teens to lower 20s, with
another Extreme Cold Warning possibly being needed through this
period. Sunday, highs in the 40s are expected, while Sun night
brings lows in the mid 20s to low 30s.

By the start of the work week temperatures begin to moderate a bit
quicker as surface winds slowly become southerly once again and a
more zonal flow becomes established aloft. Tuesday into Wednesday
brings our next decent chance of rain as a shortwave slides across
the Ark-La-Tex within the zonal flow and provides some modest
support for convection. This shortwave looks to be followed by
another cold front diving across the Plains on Wednesday.

&&

.AVIATION...
(00Z TAFS)
Issued at 634 PM CST Wed Jan 28 2026

Mostly VFR conditions are anticipated through the period, however
patchy fog may occur late tonight into early Thu. Winds will be
light and VRB tonight and SE tomorrow.

&&

.MARINE...
Issued at 1119 AM CST Wed Jan 28 2026

Light and variable winds along with low seas near 1-2 feet continue
through tomorrow as high pressure settles overhead. Thurs night into
early Friday a cold front will sweep through the region, possible
accompanied by a few showers and storms. Behind the front winds
quickly shift NNW and become strong and gusty, allowing seas to
build into the 4-7 ft range by the afternoon. This period of strong
winds and seas will continue into Saturday, allowing seas to
continue to build and likely approach 8-10 feet in the outer waters
by Sat. Conditions gradually improve late Sat into Sun as high
pressure settles overhead once again.

&&

.FIRE WEATHER...
Issued at 1119 AM CST Wed Jan 28 2026

Cool and dry conditions with light and variable winds will prevail
through tomorrow with afternoon minimum RH values in the 40 to 60
percent range. A strong cold front will sweep across the region
Thurs night into early Friday bringing about a period of strong
offshore flow Friday through early Sunday. A colder and drier
airmass will arrive by late Friday, with minRH values in the 30-40%
range over the weekend, while temps only warm into the mid 30s to
low 40s. Conditions moderate quickly early next week as onshore flow
becomes reestablished by late Mon.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  25  55  34  46 /   0   0   0   0
LCH  33  61  39  52 /   0   0   0   0
LFT  30  59  40  51 /   0   0   0   0
BPT  35  62  38  53 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...05

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 9:27 PM CSTCold Weather AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler4 days
Jan 28, 7:28 PM CSTLow Water AdvisoryLCH15 hr
Jan 29, 10:23 AM CSTLow Water AdvisoryLCH23 hr
Jan 29, 10:23 AM CSTSmall Craft AdvisoryLCH68 hr

Nearby

River Flood Warnings in Texas, 2026River Flood Warnings in Louisiana, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.